Hello ladies. I just got the Depo-Provera shot for the first time ever just 2 days ago. I was a little hesitant after reading up on the loss of bone density and the break through bleeding. However I was taking the "mini pill" for the last year and found myself forgetting and being late taking them. I cannot have any form of BC with estrogen due to the fact that I get migraine with aura. The mini pill was great, I had no side effects and got my period every month, however it was always a week or two late but came none the less.
After my annual exam and talking to my doctor she told me about the Depo shot and I thought I would give it a try. From talking to other woman who have been on it they said you have bleeding the first 3 months sometimes even non stop-is this true. The nurse also said that break through spotting and bleeding is most common during the first 3 months but by your second shot you might stop having periods all together, but I guess everyone is different.
So anyway I just wanted to hear from other woman who are on the Depo shot and have been in the past. How did it work for you? What kind of side effects did you have?...etc. I haven't had any bleeding, do you think it could start any time now?
I was on the DEPO shot for over a year. I did bleed some alot and they kept telling me that it would stop and it kindof did, but it wasnt REALLY annoying, just a little bit of breakthrough bleeding every once in a while. I did gain about 15 lbs that I kept on for the duration of my DEPO use. But other than that, it was great. The most low maintenance and the cheapest. I am now on the Nuva Ring and I really like it the best.
Ugh its only been 5 days after receiving the Depo shot and now I am feeling like I made a horrible mistake. I don't know if its just me but I have been feeling nauseus here there and I am so MOODY. I seem to fly off the handle at anything. I just had my period like 2 weeks ago so its not PMS but tonight I was just freaking out. I'm so sick and tired of having to take some form of FAKE hormonal drugs so I don't get pregnant. I have one baby already and I'm not even sure if I want any more kids. Sometimes I wish I could just get my tubes tied but I know no doctors would do it because I'm 23 with one child. Ugh! When are they going to make some fake hormones that the guys can take!!?? Sorry as you can see I am so MOODY and I have a headache. I swear I am not going back for another shot. So many terrible stories I have read. I've tried the combined pills, the patch, the mini pill, now the depo. I am so done. Please somebody tie my tubes. Sorry for the rant but I had to get it out....
I used the Depo shot for 2 yrs. Like the previous poster, I gained weight on it, so I would caution you to watch that, (unless you need to gain weight.) I gained about 20lbs on it, and still havent gotten all of it off! I gained all of the weight in about 6 weeks, after that, I didnt gain anymore.
I do remember being very emotional, irritable and moody on it for about a month, and then those side effects went away for me.
I also only had 2-3 episodes of breakthru bleeding, and again, that was in the first month. After that, it didnt happen again.
I liked the shot because of the convience of not having to remember to take a pill. Also, since I have several medical conditions that cause me to vomit frequently, I always ran out of pills. But, with the shot, that was not an issue.
The downside for me was the inconvience of having to go to the Dr. every few months for the shot. But, the biggest downside was the weight gain.
Obviously, you will have to stick it out till the shot wears off, but by the time it does, hopefully, your body will have adjusted to it and hopefully the side effects will be behind you, (at least the worst of them.) However, as you know, we all react differently to meds. This is just my own experiance. I hope it works out for you and the side effects go away soon!
Depo was a horrible choice for me.........so horrible that I will NEVER trust ANY birth control ever again!!! I gained 50lbs within the first 6 months of being on it (and I was not overweight prior to using Depo). My periods were 100% absent, which I loved at the time, but my periods didn't return when they were supposed to once I stopped. I was on the shot for 2 years. I stopped to have another child (which I started Depo after having a child....so fertility wasn't an issue prior). Anyway....my period hadn't returned on it's own a year and a half after I stopped, so I was put on Clomid to assist in conception and 4 months later I did get pregnant. My period didn't return until 5 years after my last injection (with the exception of the 4 months that the Clomid forced me to have a period)......and it didn't regulate until 9 years after my last injection. Prior to the 9th year, I had only 3 or 4 periods at most each year. I have also been diagnosed with PCOS, type 2 Diabetes.........and I am still fighting to get the weight off that I gained.
Horrible method of birth control.......at least for me. I wouldn't recommend it to anybody, especially if you ever plan on having children, and because of the risk of bone density loss..............and because of the possibility that you may end up living the rest of your life with serious health issues such as mine that may have been caused by the Depo (and most likely were according to the specialist at Mayo Clinic who diagnosed my PCOS).
Thanks for the replies. I haven't experienced any breakthrough bleeding as of yet. The moodiness is the biggest issue for me. Its like I have really bad PMS. I'm not really worried about the weight gain because for me it would be a good thing because I am a little underweight. I have always been a little too skinny thanks to the genes in my family. I don't know maybe I should just give it time, it hasn't even been a week yet. I'll keep everyone updated. I'm glad to hear both good and bad views. Honestly though ladies, I think putting any fake hormone in your body is not really good. I mean think about it we are taking pills, patches, injections, and inserting devices with man made hormones into our bodies! What are the long term effects? Who knows! I mean yeah birth control can be a good thing if you don't want to get pregnant but thats why our bodies go out of whack! Its time for the men to take something.